MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during surgery, they noticed that identified iol haptic amputation after implantation.The lens was cut and explanted, and replaced with another available lens.Procedure was completed on the same day.No patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned for analysis.Only photo was returned.The reported complaint was observed on the returned photo.Provided photos show an iol in a lens case base.The lens is not positioned correctly in the well of the lens case base, it appears to be posterior surface up instead of anterior surface up in the iol case.One haptic appears to be broken and sitting on top of the optic.The other haptic appears to be deformed with broken tip.The complainant indicates the use of non company viscoelastic which is not qualified for use with the associated iol model.Based on our observation of the attached photo, " the lens is not positioned correctly in the well of the lens case base, it appears to be posterior surface up instead of anterior surface up in the iol case.One haptic appears to be broken and sitting on top of the optic.The other haptic appears to be deformed with broken tip".According to the information provided by the customer, the most likely root cause is failure to follow ifu, as the customer states the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22873969
Report Number9612169-2025-01694
Device Sequence Number21425479
Product Code HQL
UDI-Device Identifier00380655095713
UDI-Public(01)00380655095713(17)280314(11)230317(10)25612530
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.150
Device Lot Number25612530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/14/2025
Date Device Manufactured03/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METILCELULOSE 2%OPHTALMOS 2% LOT: 082423C.; MONARCH III IOL, CARTRIDGE D.; MONARCH III IOL, INJECTOR.
Patient Age66 YR
Patient SexMale